Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 18, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 2, 2017, 11:27 PM CDT for 4 counties in Mississippi. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2017, 11:27 PM CDT (04:27 UTC)
- Expired
- Apr 3, 2017, 3:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kemper County, MS, Lauderdale County, MS, Neshoba County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 12:04 AM CDT | FLASH FLOOD | 6 Ne Sebastopol, MS | WATER WAS REPORTED ACROSS CR 125. |
| Apr 3, 2:00 AM CDT | FLASH FLOOD | 2 Sw Meridian, MS | PART OF THE ROAD FLOODED, OLD HWY 80 AND 65TH. |
| Apr 3, 3:25 AM CDT | FLASH FLOOD | 1 Nnw Hickory, MS | REPORT OF FLOODING ON NORTH HICKORY ROAD. |
| Apr 3, 3:25 AM CDT | FLASH FLOOD | 3 N Newton, MS | REPORT OF FLOODING ON RISER CREEK ROAD. |
| Apr 3, 3:25 AM CDT | FLASH FLOOD | 4 Sw Union, MS | REPORT OF FLOODING ON MELVIN LEACH ROAD. |
| Apr 3, 3:26 AM CDT | FLASH FLOOD | 5 Nnw Newton, MS | REPORT OF FLOODING ON TURKEY CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2582 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294
WGUS54 KJAN 030427
FFWJAN
MSC069-075-099-101-030830-
/O.NEW.KJAN.FF.W.0018.170403T0427Z-170403T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1127 PM CDT SUN APR 2 2017
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Newton County in east central Mississippi...
Kemper County in east central Mississippi...
Neshoba County in east central Mississippi...
Lauderdale County in east central Mississippi...
* Until 330 AM CDT
* At 1126 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Lauderdale, Meridian, Philadelphia, Newton, Preston, Prospect,
Meridian Station, Nanih Waiya, Pearl River, Neshoba, Lawrence,
Decatur, Marion, De Kalb, Liberty, Toomsuba, Savoy, Suqualena,
Daleville and Stratton.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3223 8843 3222 8932 3293 8932 3292 8893
3293 8836
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 9:31 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 2, 9:31 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
931 PM CDT Sun Apr 2 2017
...SEVERE WEATHER EXPECTED LATE THIS AFTERNOON INTO MONDAY...
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
MCS was moving through the central portions of the CWA which was
bringing some heavy rainfall rates and some severe weather. Some
of those rates were around 2-3+ inches per hour. So have made
some adjustments to pops and will expand the FFA to the east some
taking the heavy rainfall rates in mind. Otherwise made slight
adjustments to overnight lows. The MCS should depart the region by
7 am./17/
Prior discussion below:
showed an Intense Storm System approaching from the Southern
Plains region. Strong to Severe convection was taken place across
the ArkLaTex into our western areas. A solid line of Severe Storms
extended across Western Louisiana. A surge of low level moisture,
instability, and strong shear was moving in from the southwest.
Upstream dewpoints in the upper 60s to lower 70s was observed
across the central and southern Louisiana which was associated
with a northward moving warm frontal boundary.
For tonight into early Monday the combination of moist dewpoints,
strong lapse rates, strong deep layer shear, and good instability
will provide severe weather across the ArkLaMiss for this afternoon
through early Monday. Cam models shows that an MCS will cross the
region overnight with discrete supercells developing ahead of it
with good tornado potential. SPC has a high risk of severe across
our far western parishes, along with a moderate risk for most of our
central sections with an enhanced risk in the north and east. The
primary risks will be damaging winds, tornadoes with a few strong
tornadoes, some flash flooding, and quarter to golfball sized hail.
Cam models moves the MCS out of our eastern counties by midmorning
Monday. Convection will continue through the day Monday and will end
by Monday night. Cam models also shows that we will get training of
cells as mesoscale processes comes into the play as some boundaries
get hung up during the night. Rainfall amounts will be around three
to five inches with locally higher amounts possible.
As far as temperatures are concern lows will be in the 60s and highs
on Monday will be in the middle 70s to the lower 80s./17/
Monday night through Sunday: By Monday evening the closed low and
mid level trough axis will shift farther northeast of our region
leaving zonal flow across our region. This will be brief though as
our winds aloft will begin backing to the southwest by morning
ahead of another closed low dropping over the southern plains. WAA
will gradually increase Tuesday and Tuesday night as this system
deepens and shifts east to the mid Mississippi valley by Wednesday
morning. Dry weather and warmer than normal temperatures will last
into Tuesday evening but rain chances will return after midnight
Tuesday night as a weak warm front lifts north through the area.
A cold front associated with the large low pressure system will
swing through our CWA Wednesday morning. Dry weather with a cooler
and drier airmass will be over the CWA by evening. The closed low
will slowly lift northeast Wednesday night but a large upper level
trough will linger through Thursday before shifting east Friday.
As a result dry weather and more seasonal temperatures will
continue through the end of the week. High pressure surface and
aloft will strengthen over the region Friday night through
Saturday before shifting east Sunday. This will lead to a warming
trend during the weekend. /22/
&&
.AVIATION...
00Z TAF discussion: Convection, associated with a strong storm
system approaching from the west, will continue to impede upon
the area overnight from west to east. Some of that convection
could be severe, with severe storms possible across the remainder
of the area through the overnight hours tonight into Monday
morning as the storm system pushes east through the region.
Damaging wind gusts, large hail, and tornadoes will be possible
with severe storms from this evening into Monday morning. Winds
today will become more south southeasterly between 15-20 knots,
with higher gusts, for tonight. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 66 80 57 84 / 79 24 4 3
Meridian 66 81 56 84 / 76 42 6 3
Vicksburg 64 79 57 84 / 71 18 3 3
Hattiesburg 69 84 57 86 / 75 42 3 2
Natchez 65 79 58 83 / 75 20 2 2
Greenville 63 77 56 82 / 64 14 3 3
Greenwood 63 77 56 83 / 81 20 4 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 9 AM CDT Monday for MSZ040>044-047>050-
053>056-059>065-072>074.
LA...Flash Flood Watch until 9 AM CDT Monday for LAZ007>009-015-016-
023>026.
AR...None.
&&
17Hazardous weather outlook, Apr 2, 9:45 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 945 PM CDT Sun Apr 2 2017 ARZ074-075-LAZ007-MSZ034-035-040245- Ashley-Chicot-Morehouse-Washington-Humphreys- 945 PM CDT Sun Apr 2 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and northwest Mississippi. .DAY ONE...The rest of Tonight and Monday FLOODING THREAT...Elevated TIMING...remainder of tonight Additional rainfall of one to two inches through the remainder of the night will likely lead some isolated flooding issues. (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ018-019-025-040245- Bolivar-Sunflower-Leflore- 945 PM CDT Sun Apr 2 2017 This hazardous weather outlook is for portions of north central Mississippi, and northwest Mississippi. .DAY ONE...The rest of Tonight and Monday FLOODING THREAT...Limited TIMING...remainder of tonight Additional rainfall of around one inch through the remainder of the night may lead to one or two isolated flooding issues. (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ026>033-040245- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- 945 PM CDT Sun Apr 2 2017 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...The rest of Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...remainder of tonight FLOODING THREAT...Limited TIMING...remainder of tonight Severe thunderstorms will be possible through the remainder of the night. The main risks will be damaging winds, and hail, but a tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of tonight. LAZ008-009-015-MSZ040-040245- West Carroll-East Carroll-Richland-Issaquena- 945 PM CDT Sun Apr 2 2017 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...The rest of Tonight and Monday FLOODING THREAT...Significant TIMING...remainder of tonight Torrential rain associated with thunderstorms through tonight will likely cause flooding issues with total rainfall amounts ranging from 4 to 6 inches anticipated and locally higher amounts are not out of the question. (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ036-040245- Holmes- 945 PM CDT Sun Apr 2 2017 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...The rest of Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...remainder of tonight FLOODING THREAT...Elevated TIMING...remainder of tonight Severe thunderstorms will be possible through the remainder of the night. The main risks will be damaging winds, and hail, but a tornado cannot be ruled out. Torrential rain associated with thunderstorms through tonight will likely cause at least isolated flooding issues with total rainfall amounts ranging from 3 to 5 inches anticipated and locally higher amounts are not out of the question. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of tonight. LAZ025-MSZ042-047-040245- Tensas-Yazoo-Warren- 945 PM CDT Sun Apr 2 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and west central Mississippi. .DAY ONE...The rest of Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...remainder of tonight FLOODING THREAT...Significant TIMING...remainder of tonight Severe thunderstorms will be possible through the remainder of the night. The main risks will be damaging winds, and hail, but a tornado cannot be ruled out. Torrential rain associated with thunderstorms through tonight will likely cause flooding issues with total rainfall amounts ranging from 4 to 6 inches anticipated and locally higher amounts are not out of the question. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of tonight. LAZ016-023-MSZ041-040245- Madison LA-Franklin LA-Sharkey- 945 PM CDT Sun Apr 2 2017 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...The rest of Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of tonight FLOODING THREAT...Significant TIMING...remainder of tonight An isolated severe thunderstorms will be possible through the remainder of the night. The main risks will be damaging winds and hail. Torrential rain associated with thunderstorms through tonight will likely cause flooding issues with total rainfall amounts ranging from 4 to 6 inches anticipated and locally higher amounts are not out of the question. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of tonight. MSZ037>039-045-046-051-052-056>058-063>066-072>074-040245- Attala-Winston-Noxubee-Neshoba-Kemper-Newton-Lauderdale-Smith- Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones-Marion- Lamar-Forrest- 945 PM CDT Sun Apr 2 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...The rest of Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...remainder of tonight FLOODING THREAT...Elevated TIMING...remainder of tonight Severe thunderstorms will are likely through the remainder of the night. The main risks will be damaging winds, and hail, and tornadoes. A strong tornado still cannot be ruled out across portions of southeastern Mississippi. Torrential rain associated with thunderstorms through tonight will likely cause flooding issues with total rainfall amounts ranging from 3 to 5 inches anticipated and locally higher amounts are not out of the question. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms are possible for portions of central Mississippi, portions of south central Mississippi, east central Mississippi, and portions of southeast Mississippi on Tuesday night. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of tonight and Tuesday night. LAZ024-026-MSZ043-044-048>050-053>055-059>062-040245- Catahoula-Concordia-Madison MS-Leake-Hinds-Rankin-Scott-Claiborne- Copiah-Simpson-Jefferson-Adams-Franklin MS-Lincoln- 945 PM CDT Sun Apr 2 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...The rest of Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...remainder of tonight FLOODING THREAT...Significant TIMING...remainder of tonight Severe thunderstorms will are likely through the remainder of the night. The main risks will be damaging winds, and hail, and tornadoes. A strong tornado still cannot be ruled out across portions of south-central Mississippi. Torrential rain associated with thunderstorms through tonight will likely cause flooding issues with total rainfall amounts ranging from 4 to 6 inches anticipated and locally higher amounts are not out of the question. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms are possible for portions of central Mississippi, portions of south central Mississippi, east central Mississippi, and portions of southeast Mississippi on Tuesday night. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of tonight and Tuesday night. 50 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Apr 2, 10:37 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1037 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM FLASH FLOOD 4 ENE FLOWOOD 32.35N 90.05W
04/02/2017 RANKIN MS BROADCAST MEDIA
FLOODING AT AN APARTMENT COMPLEX IN FLOWOOD.
&&
NWS JACKSON MS
IRIS SYSTEMLocal storm report, Apr 2, 10:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1049 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM FLASH FLOOD 3 NW FLOWOOD 32.36N 90.14W
04/02/2017 HINDS MS TRAINED SPOTTER
A FOOT OF WATER OVER RIDGEWOOD RD AT
SHEFFIELD DR IN NORTHEAST JACKSON.
&&
NWS JACKSON MS
IRIS SYSTEMLocal storm report, Apr 2, 10:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1059 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD 2 W PEARL 32.27N 90.13W
04/02/2017 RANKIN MS BROADCAST MEDIA
WATER WAS ENTERING HOMES ALONG BOEHLE ST.
&&
NWS JACKSON MS
IRIS SYSTEMSpecial weather statement, Apr 2, 11:07 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Jackson MS 1107 PM CDT SUN APR 2 2017 MSZ045-046-051-052-030500- Kemper MS-Lauderdale MS-Newton MS-Neshoba MS- 1107 PM CDT SUN APR 2 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEWTON...SOUTHERN KEMPER...SOUTHEASTERN NESHOBA AND LAUDERDALE COUNTIES UNTIL MIDNIGHT CDT... At 1106 PM CDT, Meteorologists were tracking a strong thunderstorm near Suqualena, or 11 miles northwest of Meridian, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Meridian around 1115 PM CDT. Prismatic around 1125 PM CDT. Daleville and Blackwater around 1130 PM CDT. Meridian Station around 1135 PM CDT. Lauderdale around 1145 PM CDT. Tamola around 1155 PM CDT. Porterville around 1200 AM CDT. Other locations impacted by this storm include Chunky. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && A tornado watch remains in effect until 200 AM CDT for east central Mississippi. LAT...LON 3240 8841 3231 8898 3267 8902 3277 8836 TIME...MOT...LOC 0406Z 251DEG 25KT 3249 8885 JM
Local storm report, Apr 2, 11:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1121 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HEAVY RAIN 3 ENE VICKSBURG 32.34N 90.82W
04/02/2017 M7.37 INCH WARREN MS AMATEUR RADIO
FROM THE START OF THE EVENT UP TO 11:07,
STILL RAINING HEAVILY.
&&
CELocal storm report, Apr 2, 11:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM FLASH FLOOD 1 W VICKSBURG 32.33N 90.88W
04/02/2017 WARREN MS EMERGENCY MNGR
10 HOMES FLOODED ALONG WITH MULTIPLE STREES
AND ROADS.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:10 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 5 hr |
| Apr 2, 7:24 PM CDT | Tornado Warning | JAN | Hinds, Madison, Yazoo | 44 min |
| Apr 2, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 51 min |
| Apr 2, 7:40 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 4 hr |
| Apr 2, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Yazoo | 51 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 49 min |
| Apr 2, 8:30 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 45 min |
| Apr 2, 8:35 PM CDT | Special Weather Statement | JAN | Smith | 55 min |
| Apr 2, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 45 min |
| Apr 2, 8:54 PM CDT | Special Weather Statement | JAN | Madison | 36 min |
| Apr 2, 9:04 PM CDT | Flash Flood Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 4 hr |
| Apr 2, 9:16 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 28 min |
| Apr 2, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 39 min |
| Apr 2, 10:18 PM CDT | River Flood Warning | JAN | Hinds, Warren | 13 days |
| Apr 2, 10:30 PM CDT | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Apr 2, 10:30 PM CDT | River Flood Warning | JAN | Madison, Yazoo | 11 days |
| Apr 2, 10:59 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 46 min |
| Apr 2, 11:07 PM CDT | Special Weather Statement | JAN | Lauderdale | 53 min |
| Apr 2, 11:18 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 4 hr |
| Apr 2, 11:26 PM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 4 hr |
| Apr 2, 11:43 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 62 min |
| Apr 2, 11:44 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Lincoln | 61 min |
| Apr 3, 12:04 AM CDT | Flash Flood Warning | JAN | Warren | 3 hr |
| Apr 3, 12:42 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lincoln | 48 min |
| Apr 3, 12:52 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 4 hr |
| Apr 3, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 47 min |
| Apr 3, 1:53 AM CDT | Flash Flood Warning | JAN | Leake, Madison, Scott | 3 hr |
| Apr 3, 1:54 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Rankin, Scott, Simpson and 1 more | 66 min |
| Apr 3, 2:11 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Apr 3, 2:38 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 52 min |
| Apr 3, 2:54 AM CDT | Areal Flood Warning | JAN | Hinds, Madison, Warren, Yazoo | 3 hr |
| Apr 3, 3:07 AM CDT | Flash Flood Warning | JAN | Jasper, Smith | 3 hr |
| Apr 3, 3:13 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 62 min |
| Apr 3, 3:20 AM CDT | Flash Flood Warning | JAN | Covington, Jones | 3 hr |
| Apr 3, 3:23 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 52 min |
| Apr 3, 3:25 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 3 hr |
| Apr 3, 3:40 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence | 3 hr |
| Apr 3, 4:05 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 40 min |
| Apr 3, 4:07 AM CDT | Areal Flood Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 6 hr |
| Apr 3, 4:19 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Apr 3, 5:04 AM CDT | Special Weather Statement | JAN | Forrest | 26 min |
| Apr 3, 5:11 AM CDT | Flash Flood Warning | JAN | Rankin, Scott | 4 hr |
| Apr 3, 5:32 AM CDT | Areal Flood Warning | JAN | Hinds, Madison, Warren, Yazoo | 6 hr |
| Apr 3, 6:36 AM CDT | River Flood Warning | JAN | Leake | 8 days |
| Apr 3, 6:36 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Apr 3, 9:49 AM CDT | River Flood Warning | JAN | Noxubee | 3 days |
| Apr 3, 10:16 AM CDT | River Flood Warning | JAN | Clarke | 4 days |
| Apr 3, 11:15 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 48 hr |
| Apr 3, 11:45 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 7 days |
| Apr 3, 11:49 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 10 days |
| Apr 3, 11:49 AM CDT | River Flood Warning | JAN | Lawrence | 11 days |
| Apr 3, 11:49 AM CDT | River Flood Warning | JAN | Marion | 12 days |
| Apr 3, 12:25 PM CDT | River Flood Warning | JAN | Leake | 26 hr |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.